I have had wavy vision for the past 5 months. It looks as if i am looking through heat vapor coming off of a road on a hot day. I also am seeing prolonged images, as if i were to look into the sun and then look away. I have seen a retina specialist and have done many eye tests and he confirms that everything with the eye is fine. I also have had a MRI and blood work done and eveything is normal there as well. I have been to a neurologist and he has put me on medication for migranes for the past month seeing as i was having headaches as well. The headaches have stopped and the vision is still the same as before. The vision changes happened atleast a month before i started having headaches, so i feel like it isn't this migrane aura i have heard about. The vision is also always there and never went away after the headaches were gone. I have 20/20 vision still and do not wear glasses or contacts. If anyone has any clue or advice as to what this may be I would be greatly appreciative.
The new occurrence of headaches and visual distortion during roughly the same time period is pretty good evidence that they are related. I am comforted that you have already been examined by both neurologist as well as ophthalmic specialists.
The wavy vision could be due to a problem inside the eye but this is not likely given that you have been seen by a retina doctor.
Thus, it sounds like you have visual symptoms and headache that are both in the migraine family. Could this be a medication side effect? Any medications that were started in roughly the same time period that the visual symptoms began?
I wasn't on any medication prior to this problem. The neurologist put me on a 10mg nortrypaline and that has taken the headaches out of the picture, but the eye issue is still there. I believe the doctors think the vision issues come at the same time the headaches do, but i had the visual disturbances for a month before i even had a headache.
The main concept is that the both the headache and the visual disturbance seem to be the result of a migraine mechanism i.e. instability in circulation. You may want to confirm with your specialists that the visual disturbance and the headache are related and then search for the best regimen to control both.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.